Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2001, 6:25 PM MDT for Guadalupe County, Quay County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2001, 6:25 PM MDT (00:25 UTC)
- Expired
- Jun 22, 2001, 7:25 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Guadalupe County, NM, Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 230026
SVRABQ
NMC019-037-230115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT FRI JUN 22 2001
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 725 PM MDT
* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS JUST EAST OF SANTA ROSA AND BETWEEN CONCHAS
LAKE STATE PARK AND NEWKIRK MOVING EAST AT 15 MPH
* TRAVELERS ALONG INTERSTATE 40 BETWEEN SANTA ROSA AND TUCUMCARI
SHOULD BE ON THE LOOKOUT FOR THESE STORMS. RESIDENTS OF TUCUMCARI
ARE ALSO IN THE PATH OF THESE STORMS.
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3520 10448 3479 10446 3482 10360 3521 10363
3520 10388 3511 10410What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 4:15 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD CCF NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT FRI JUN 22 2001 FORECAST OVER THE NEXT WEEK BASED MAINLY ON POSITION AND EFFECTS OF UPPER LEVEL RIDGE. PATTERN TONIGHT SIMILAR TO THURSDAY NIGHT...WITH NORTH TO NORTHWEST STEERING FLOW TAKING STORMS OFF THE MOUNTAINS AND TOWARDS THE SOUTHEAST PLAINS. RIDGE AXIS MOVES ACROSS THE STATE SATURDAY AND SETS UP TO THE EAST SUNDAY-THURSDAY FOR A SOUTHERLY FLOW ACROSS THE WESTERN 2/3 OF THE FORECAST AREA. THIS SHOULD OPEN THINGS UP FOR STORMS TO DEVELOP DAILY OVER THE GILA AND MOVE NORTH-NORTHEAST INTO THE NIGHTTIME HOURS. PREVIOUSLY DRY LOCATIONS ACROSS THE NORTHWEST 1/4 OF THE STATE WILL LIKELY HAVE BEST CHANCES FOR RAINFALL THAN HAVE BEEN SEEN IN SOME TIME. ALAS...UPPER RIDGE BUILDS BACK WESTWARD TOWARDS THE END OF THE WORK WEEK, SHUTTING OFF THE SOUTHERLY FLOW. STILL...LOWER LEVEL MOISTURE IS HERE TO STAY, SO DIURNAL CONeVECTION PERSISTENT AS IT HAS BEEN PAST SEVERAL DAYS. 42 CSM ABQ BB 064/092 063/090 063 42112 SAF BB 057/085 056/085 057 42123 TCC BB 061/086 062/087 062 42311 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:28 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 23, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 41 min |
| Jun 23, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 48 min |
| Jun 23, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.